New York, 2012

Hail and Damaging Winds in New York, May 29, 2012

May 29, 2012 · NWS BGM · 40 events in 13 counties and zones

With a warm front draped across northern New York and a cold front to the west, New York State was entrenched in the warm and moist warm sector as temperatures rose well into the 80s with dewpoints in the 60s during the afternoon. Showers and thunderstorms developed out ahead of the approaching cold front, with many storms becoming severe and producing large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$75,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

With a warm front draped across northern New York and a cold front to the west, New York State was entrenched in the warm and moist warm sector as temperatures rose well into the 80s with dewpoints in the 60s during the afternoon. Showers and thunderstorms developed out ahead of the approaching cold front, with many storms becoming severe and producing large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at May 29, 11:11 AM EST, 37 minutes earlier.

Area forecast discussion, May 29, 11:11 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1211 PM EDT TUE MAY 29 2012

.SYNOPSIS...
A COLD FRONT WILL RUN INTO A VERY WARM AND HUMID UNSTABLE AIR
MASS THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL RESULT...SOME
OF WHICH COULD BE SEVERE WITH GUSTY WINDS AND HAIL. DRIER AIR
WILL FILL IN BEHIND THE COLD FRONT TONIGHT...BUT A SECOND FRONT
WILL STILL BRING A SLIGHT CHANCE OF A SHOWER WEDNESDAY. EVEN
COOLER TEMPERATURES WILL FOLLOW FOR WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
1030 AM UPDATE...AFTER SOME EARLY MORNING CONVECTION NEAR THE TUG
HILL PLATEAU...FULL HEATING OCCURRING AREAWIDE WITH NEARLY CLOUD
FREE SKY. THIS ALONG WITH WEAK CAP EVIDENT IN MODELS /MOST CLEARLY
IN RUC/ AND BUF 12Z SOUNDING WILL SERVE TO ENHANCE INSTABILITY FOR
REMAINDER OF THE DAY. MESOANALYSIS REVEALS CAPES ALREADY IN EXCESS
OF 2000 J/KG IN SOME LOCATIONS...WHILE CAP IS BEGINNING TO WEAKEN
AND 500MB HEIGHT FALLS ARE OCCURRING. CONVECTIVE TEMPERATURE IN
BUF SOUNDING WAS 87 DEGREES...SYRACUSE AS OF 10 AM WAS ALREADY
HITTING IT. SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED
INCLUDING SEVERAL OF OUR NORTHWESTERN ZONES...AND WE FIGURE THAT
IT IS LIKELY THAT THE REMAINDER OF THE AREA COULD BE PLACED IN A
LATER WATCH.

FORECAST HAS BEEN UPDATED TO PLACE DETERMINISTIC POPS ON EXPECTED
CONVECTIVE EVOLUTION THROUGH TONIGHT. FIRST FEATURE OF NOTE IS A
WEAK VORTICITY LOBE THAT IS SET TO PASS THROUGH /AS DEPICTED BY
WRF-ARW VORTICITY FIELD AND HRRR QPF FIELD/ 16Z WEST TO 20Z EAST.
GIVEN GREAT DIURNAL HEATING TIMING AND WEAKENING CAP...THIS
FEATURE ALOFT SHOULD TIP THE SCALE AND RESULT IN AND ORGANIZED
CONVECTIVE LINE. GOOD DEEP LAYER SHEAR EXISTS FOR DAMAGING WINDS
AS A MAIN THREAT...WITH FAT CAPES BLASTING THROUGH AND BEYOND
MINUS-20 CELSIUS LEVEL...SUPPORTIVE OF LARGE HAIL. DIRECTIONAL
SHEAR IS PRETTY MUDDLED...BUT COULD BE ENOUGH FOR AT LEAST WEAK
MESOCYCLONES FOR ANY DISCRETE CELLS AHEAD OF MAIN LINE...OR
INTERSECTIONS OF BOWING SEGMENTS. CONVECTIVE PARAMETERS
OVERALL...COMPARED TO OUR DATABASE OF PAST EVENTS...ARE SUPPORTIVE
OF AT LEAST BROKEN LINES WITH BOWING SEGMENTS...WITH AT LEAST
SPORADIC DAMAGING WIND REPORTS IF NOT MORE ORGANIZED.

THIS IS NOT QUITE SO SIMPLE AS A SINGLE CONVECTIVE
LINE...HOWEVER. THE ACTUAL SURFACE FRONT LINGERS BEHIND...SET TO
ARRIVE 20Z OR SO WEST TO 01Z EAST. SOME MODELS SUGGEST THAT A
SECOND LINE COULD DEVELOP ALONG THIS SURFACE
CONVERGENCE. MESOSCALE INFLUENCES WILL DICTATE HOW QUICKLY AND HOW
WELL THIS SECONDARY LINE WILL ORGANIZE...INCLUDING INFLUENCES IN
WAKE OF FIRST LINE /THAT IS...HOW MUCH OF THE INSTABILITY IS USED
UP/. POPS HAVE BEEN UPDATED FOR THIS POTENTIAL SECOND BATCH...AND
ALSO CLEANED OUT LATER THIS EVENING AS CONVECTIVE ACTIVITY SHOULD
QUICKLY END BEHIND THE SURFACE FEATURE TONIGHT.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
4 AM UPDATE...
CAA AND DRYING WILL OCCUR THROUGHOUT THE SHORT TERM. WEDNESDAY A
WEAK SECONDARY COLD FRONT WILL MOVE THROUGH BUT MOISTURE WILL BE
WANING. SOME DIURNAL SHOWERS AND MAYBE A THUNDERSTORM MOSTLY
ACROSS THE TERRAIN. WED NGT MOSTLY PRECIP FREE AND COLDER WITH
MINS IN THE 50S TO A60. WITH DRYING FOG WILL NOT BE WIDESPREAD.

THURSDAY AGAIN COOLER. WEAK FORCING AND NW FLOW COULD CAUSE SOME
SHOWERS IN CENTRAL NY BUT ONLY SCHC. THURSDAY NIGHT LOWS IN THE
LOW AND MID 40S BEFORE TEMPERATURES MODERATE IN THE LONG TERM.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...

XTNDD PD FEATURES A LRG UPR LOW BRINGING UNSETTLED WX TO THE FCST
AREA. SFC FNTL BNDRY PASSES LATE FRI OR EARLY SAT USHERING IN
COOLER AIR AS THE UPR LOW SETTLES OVER THE ERN GREAT LAKES. AFT A
BRIEF PD OF DRY WX DIRECTLY BHD THE FNT...MOISTURE ASSOCIATED WITH
THE UPR LOW ROTATES INTO THE FCST AREA AND LINGERS THRU MUCH OF
THE PD. DAYTIME TEMPS WILL BE BLO NRML WITH H8 TEMPS TO ARND 8C.
LOW BEGINS TO LIFT LATE IN THE PD...BUT WAA MAY GENERATE A FEW
SHWRS THRU MON.

WITH ONGOING SVR WX...RELIED ON HPC GUID FOR MUCH OF THE XTNDD
PD...WITH ONLY A FEW MINOR ADJUSTMENTS.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
FOG DID NOT DEVELOP THIS MORNING AS TEMPERATURES UNEXPECTEDLY ROSE
OVERNIGHT, INCREASING DEWPOINT DEPRESSIONS. THE MAIN CONCERN NOW
TURNS TO CONVECTION.

SCATTERED CONVECTION IS EXPECTED FROM JUST NORTH OF SYR TO JUST
NORTH OF RME THROUGH MID MORNING. THEREAFTER CONVECTION WILL
INCREASE IN COVERAGE AND INTENSITY.

THE BEST CHANCE FOR CONVECTION WILL BE BETWEEN 17Z AND 23Z.
THUNDERSTORMS WILL PRODUCE HAIL, HEAVY RAIN, AND GUSTY WINDS.
TEMPORARY MVFR RESTRICTIONS ARE EXPECTED IN THUNDERSTORMS.

.OUTLOOK...

WEDNESDAY TO THURSDAY NIGHT...MAINLY VFR.

FRIDAY AND SATURDAY...MVFR IN OCCASIONAL SHOWERS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MDP
NEAR TERM...MDP
SHORT TERM...TAC
LONG TERM...DGM
AVIATION...DJP
Hazardous weather outlook, May 29, 9:33 AM EST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1033 AM EDT TUE MAY 29 2012

NYZ009-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-047-
048-072-301445-
NORTHERN ONEIDA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
1033 AM EDT TUE MAY 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL CROSS THE AREA DURING THE AFTERNOON
AND EVENING. THIS SYSTEM WILL PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS, SOME OF WHICH COULD PRODUCE STRONG DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ015>018-022-023-301445-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-
1033 AM EDT TUE MAY 29 2012

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

A COLD FRONT WILL CROSS THE AREA DURING THE AFTERNOON
AND EVENING. THIS SYSTEM WILL PRODUCE WIDESPREAD SHOWERS AND
THUNDERSTORMS, SOME OF WHICH COULD PRODUCE STRONG DAMAGING WINDS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, May 29, 6:08 AM EST, 5 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
708 AM EDT TUE MAY 29 2012

NYZ009-291130-
ONEIDA NY-
708 AM EDT TUE MAY 29 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...

* AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME SIZED HAIL...AND
  STRONG GUSTY WINDS TO 40 MPH.  THIS STORM WAS LOCATED
  NEAR BOONVILLE...AND MOVING EAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  FORESTPORT AND ALDER CREEK AT 715 AM EDT...
  WOODGATE AT 720 AM EDT...

LAT...LON 4361 7511 4360 7510 4345 7508 4341 7508
      4339 7543 4347 7545 4360 7515

TAC

The radar

The Buffalo radar (KBUF), 118 km away, was scanning. The volume nearest the first event began at 16:48 UTC.

Open the radar archive at this moment

Event by event

24 hail, 16 thunderstorm wind. Local standard time, as filed.

Hail, Yates

When
May 29, 11:48 AM EST
Where
Yates County, 0.69 mi N of Vine Vly
Measured
1 in hail
Reported by
Public
Coordinates
42.730, -77.320

Thunderstorm Wind, Seneca

When
May 29, 12:27 PM EST
Where
Seneca County, 0.86 mi SW of Rose Hill to 1.23 mi NE of Bridgeport
Measured
78 kt (90 mph) estimated gust
Injuries
1 direct, 0 indirect
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
42.840, -76.910

The path of the storm started along route 96A in the town of Fayette, just east of Seneca Lake. Here a barn was destroyed with estimated wind speeds of 80 to 90 mph. Scattered damage continued to the northeast through the town of Fayette across route 96 near Christler Road. Here a tractor trailer was blown off the road as|it was traveling along route 96. This is where the 1 injury occurred. Partial roof damage was noted to a barn, with significant hail damage to the west side of a house due to the high wind speeds. Estimated wind speeds in this area were between 70 and 80 mph.

A scattered path of damage continued northeast through Seneca Falls and across Cayuga Lake into the town of Aurelius. Numerous tree branches were down throughout these areas with winds generally around 60 mph. Just east of Cayuga Lake in the town of Aurelius, along route 90, some isolated areas had uprooted trees. In these areas, wind speeds were estimated to be between 70 and 80 mph.

The pattern of damage was consistent with a microburst in that the damage of the trees was layed out in a divergent or a fan shaped pattern.

Hail, Onondaga

When
May 29, 12:31 PM EST
Where
Onondaga County, 2.05 mi NW of Brewerton
Measured
1 in hail
Reported by
Public
Coordinates
43.250, -76.180

Hail, Seneca

When
May 29, 12:31 PM EST
Where
Seneca County, 1.47 mi SSE of Waterloo
Measured
1.25 in hail
Reported by
Public
Coordinates
42.880, -76.860

Hail, Steuben

When
May 29, 12:33 PM EST
Where
Steuben County, 0.51 mi W of Corning
Measured
1.25 in hail
Reported by
Public
Coordinates
42.150, -77.060

Hail, Oneida

When
May 29, 12:35 PM EST
Where
Oneida County, Ava
Measured
2 in hail
Reported by
Public
Coordinates
43.420, -75.480

Hail, Steuben

When
May 29, 12:40 PM EST
Where
Steuben County, 1.54 mi E of Gibson
Measured
1 in hail
Reported by
Public
Coordinates
42.150, -77.000

Thunderstorm Wind, Seneca

When
May 29, 12:41 PM EST
Where
Seneca County, 1.23 mi SW of Seneca Falls
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Storm Survey
Coordinates
42.910, -76.800

Numerous trees and branches were down around the city. One large tree was uprooted on State Street.

Hail, Oneida

When
May 29, 12:55 PM EST
Where
Oneida County, 2.86 mi ENE of Dunn Brook
Measured
1.5 in hail
Reported by
Public
Coordinates
43.420, -75.330

Hail, Oneida

When
May 29, 1:00 PM EST
Where
Oneida County, Forestport
Measured
1.25 in hail
Reported by
Public
Coordinates
43.450, -75.220

Hail, Oneida

When
May 29, 1:00 PM EST
Where
Oneida County, Boonville
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
43.480, -75.330

Hail, Oneida

When
May 29, 1:00 PM EST
Where
Oneida County, 2.76 mi S of Boonville
Measured
1 in hail
Reported by
Public
Coordinates
43.440, -75.330

Thunderstorm Wind, Seneca

When
May 29, 1:00 PM EST
Where
Seneca County, 1.23 mi SW of Seneca Falls
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
42.910, -76.800

Numerous trees were blown down in both Seneca Falls and Waterloo.

Thunderstorm Wind, Onondaga

When
May 29, 1:10 PM EST
Where
Onondaga County, Memphis
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.080, -76.380

A storm spotter estimated winds of almost 60 mph.

Thunderstorm Wind, Onondaga

When
May 29, 1:10 PM EST
Where
Onondaga County, Jordan
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
43.070, -76.470

A tree and a fence were blown down.

Hail, Onondaga

When
May 29, 1:15 PM EST
Where
Onondaga County, 2.31 mi SSW of Lewiston Manor
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.040, -76.140

Hail, Oneida

When
May 29, 1:30 PM EST
Where
Oneida County, Alder Creek
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
43.420, -75.220

The hail broke a windshield and dented a car.

Thunderstorm Wind, Onondaga

When
May 29, 1:30 PM EST
Where
Onondaga County, 0.51 mi W of Tully
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
42.800, -76.110

A spotter estimated winds of nearly 60 mph.

Hail, Cayuga

When
May 29, 1:33 PM EST
Where
Cayuga County, Sempronius
Measured
1 in hail
Reported by
Public
Coordinates
42.730, -76.320

Thunderstorm Wind, Yates

When
May 29, 1:45 PM EST
Where
Yates County, Lakemont
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
42.520, -76.920

Several trees were blown down.

Thunderstorm Wind, Chemung

When
May 29, 1:45 PM EST
Where
Chemung County, Erin
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
42.180, -76.670

A tree was blown down, blocking the road at the intersection of Marsh and Wyncoop Creek Roads.

Hail, Madison

When
May 29, 2:10 PM EST
Where
Madison County, 0.51 mi W of Stockbridge
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
42.980, -75.590

Thunderstorm Wind, Tioga

When
May 29, 2:25 PM EST
Where
Tioga County, 2.91 mi SE of West Newark
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.220, -76.190

Numerous trees and wires were blown down.

Thunderstorm Wind, Broome

When
May 29, 2:30 PM EST
Where
Broome County, 0.86 mi NW of Whitney Pt
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.340, -75.980

A tree was blown down across I-81 at exit 8.

Thunderstorm Wind, Broome

When
May 29, 2:31 PM EST
Where
Broome County, Lisle
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
42.350, -76.000

Numerous trees and power lines were blown down.

Hail, Oneida

When
May 29, 2:38 PM EST
Where
Oneida County, Clinton
Measured
0.75 in hail
Reported by
Public
Coordinates
43.050, -75.380

Hail, Chenango

When
May 29, 2:40 PM EST
Where
Chenango County, Sherburne
Measured
1 in hail
Reported by
Public
Coordinates
42.680, -75.500

Thunderstorm Wind, Chenango

When
May 29, 2:45 PM EST
Where
Chenango County, Smithville Flats
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
42.400, -75.800

Four large trees were blown down in the area.

Thunderstorm Wind, Sullivan

When
May 29, 2:45 PM EST
Where
Sullivan County, Liberty
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
41.800, -74.750

Trees and wires were blown down.

Hail, Chenango

When
May 29, 2:50 PM EST
Where
Chenango County, 2.07 mi N of Sherburne
Measured
0.88 in hail
Reported by
Public
Coordinates
42.710, -75.500

Hail, Delaware

When
May 29, 3:00 PM EST
Where
Delaware County, 0.69 mi S of Fleischmanns
Measured
1 in hail
Reported by
Public
Coordinates
42.160, -74.530

One inch diameter hail fell in Fleishmans, near Andes.

Hail, Broome

When
May 29, 3:05 PM EST
Where
Broome County, Endwell
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
42.120, -76.020

Hail, Broome

When
May 29, 3:16 PM EST
Where
Broome County, 0.86 mi SE of Broadacres
Measured
1 in hail
Reported by
NWS Employee
Coordinates
42.160, -75.890

Hail, Chenango

When
May 29, 3:22 PM EST
Where
Chenango County, 0.51 mi W of New Berlin
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.620, -75.340

Thunderstorm Wind, Tioga

When
May 29, 4:02 PM EST
Where
Tioga County, 3.66 mi W of Litchfield
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
42.010, -76.540

Several trees were blown down.

Hail, Delaware

When
May 29, 4:07 PM EST
Where
Delaware County, Walton
Measured
1 in hail
Reported by
Public
Coordinates
42.170, -75.130

Hail, Delaware

When
May 29, 4:14 PM EST
Where
Delaware County, 0.51 mi E of Delhi
Measured
1 in hail
Reported by
Public
Coordinates
42.280, -74.910

Hail, Delaware

When
May 29, 4:15 PM EST
Where
Delaware County, 0.51 mi E of Delhi
Measured
0.75 in hail
Reported by
Public
Coordinates
42.280, -74.910

Thunderstorm Wind, Sullivan

When
May 29, 4:32 PM EST
Where
Sullivan County, 0.52 mi E of Monticello
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.650, -74.690

Numerous trees were blown down.

Thunderstorm Wind, Sullivan

When
May 29, 5:00 PM EST
Where
Sullivan County, 4.31 mi NW of Lowes Corners
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.920, -74.570

Several trees and wires were blown down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2012Every state in 2012This day in weather historyWarnings in New York, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 379221, 379273, 379222, 379226, 379223, 379230, 379224, 379275, 379227, 379225, 379234, 379235, 379243, 379237, 379238, 379228, 379236, 379239, 379229, 379257, 379259, 379231, 379244, 379245, 379246, 379232, 379233, 379247, 379251, 379256, 379249, 379248, 379250, 379252, 379253, 379254, 379261, 379255, 379258, 379260.